Alert archive / Illinois / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 19, NWS Quad Cities, IA

May 4, 2015Hancock County, McDonough County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at May 4, 2015, 5:41 PM CDT for Hancock County, McDonough County, Illinois. It was in force for 34 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2015, 5:41 PM CDT (22:41 UTC)
Expired
May 4, 2015, 6:15 PM CDT
In force
34 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Hancock County, IL, McDonough County, IL

The radar

The Quad Cities radar (KDVN), 132 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 5:56 PM CDTHAIL 0.251 S Macomb, IL
May 4, 6:04 PM CDTHAIL 1Ene Colchester, ILMOSTLY DIMES...TIME ESTIMATED FROM RADAR.
May 4, 6:08 PM CDTHAIL 0.75Ssw Colchester, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1474 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

242 
WUUS53 KDVN 042241
SVRDVN
ILC067-109-042315-
/O.NEW.KDVN.SV.W.0019.150504T2241Z-150504T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
541 PM CDT MON MAY 4 2015

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
  NORTHWESTERN MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 615 PM CDT

* AT 541 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
  BURNSIDE...OR 9 MILES NORTHEAST OF CARTHAGE...MOVING EAST AT 20
  MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  MACOMB...COLCHESTER...BLANDINSVILLE...GOOD HOPE...TENNESSEE...
  FOUNTAIN GREEN...ARGYLE LAKE STATE PARK...WEBSTER AND MACOMB
  MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4039 9103 4054 9104 4056 9061 4036 9061
TIME...MOT...LOC 2241Z 270DEG 18KT 4047 9097 

HAIL...1.00IN
WIND...<50MPH
 
$$

HAASE
3 follow-up statements
532 
WWUS53 KDVN 042255
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
555 PM CDT MON MAY 4 2015

ILC067-109-042315-
/O.CON.KDVN.SV.W.0019.000000T0000Z-150504T2315Z/
HANCOCK IL-MCDONOUGH IL-
555 PM CDT MON MAY 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR EAST CENTRAL HANCOCK AND MCDONOUGH COUNTIES...

AT 554 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NORTHWEST OF 
TENNESSEE...OR 10 MILES WEST OF MACOMB...MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
MACOMB...COLCHESTER...BLANDINSVILLE...GOOD HOPE...TENNESSEE...
FOUNTAIN GREEN...ARGYLE LAKE STATE PARK...WEBSTER AND MACOMB
MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4039 9103 4054 9104 4056 9061 4036 9061
TIME...MOT...LOC 2254Z 270DEG 23KT 4046 9087 

HAIL...1.00IN
WIND...<50MPH
 
$$

HAASE
411 
WWUS53 KDVN 042259
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
559 PM CDT MON MAY 4 2015

ILC067-042307-
/O.CAN.KDVN.SV.W.0019.000000T0000Z-150504T2315Z/
HANCOCK IL-
559 PM CDT MON MAY 4 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HANCOCK COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4038 9089 4055 9089 4056 9061 4036 9061
TIME...MOT...LOC 2257Z 270DEG 18KT 4046 9080 

$$

ILC109-042315-
/O.CON.KDVN.SV.W.0019.000000T0000Z-150504T2315Z/
MCDONOUGH IL-
559 PM CDT MON MAY 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR MCDONOUGH COUNTY...

AT 557 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COLCHESTER... 
OR 10 MILES WEST OF MACOMB...MOVING EAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
MACOMB...COLCHESTER...BLANDINSVILLE...GOOD HOPE...TENNESSEE...ARGYLE
LAKE STATE PARK AND MACOMB MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4038 9089 4055 9089 4056 9061 4036 9061
TIME...MOT...LOC 2257Z 270DEG 18KT 4046 9080 

HAIL...1.00IN
WIND...<50MPH
 
$$

HAASE
272 
WWUS53 KDVN 042314
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
614 PM CDT MON MAY 4 2015

ILC109-042323-
/O.EXP.KDVN.SV.W.0019.000000T0000Z-150504T2315Z/
MCDONOUGH IL-
614 PM CDT MON MAY 4 2015

...THE SEVERE THUNDERSTORM WARNING FOR MCDONOUGH COUNTY
WILL EXPIRE AT 615 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER DIME SIZE 
HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4038 9089 4055 9089 4056 9061 4036 9061
TIME...MOT...LOC 2311Z 270DEG 18KT 4046 9080 

$$

HAASE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:31 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, May 4, 3:31 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
331 PM CDT MON MAY 4 2015

.SYNOPSIS...
ISSUED AT 330 PM CDT MON MAY 4 2015

A NEARLY STATIONARY FRONTAL BOUNDARY EXTENDED FROM SOUTH OF
CHICAGO TO JUST SOUTH OF THE QUAD CITIES AND THEN TO SAINT JOSEPH
MO. TO THE NORTH OF THE BOUNDARY...LOW CLOUDS...WINDS FROM THE
NORTHEAST AND TEMPERATURES WERE IN THE UPPER 60S TO LOWER 70S. TO
THE SOUTH OF THE BOUNDARY WINDS WERE FROM THE SOUTH WITH
TEMPERATURES IN THE MID TO UPPER 70S. DEWPOINTS ACROSS THE CWA
RANGED FROM THE UPPER 50S TO LOWER 60S.

AT 3 PM DOPPLER RADAR INDICATED A FEW THUNDERSTORMS IN HANCOCK
AND MCDONOUGH COUNTIES IN WESTERN IL MOVING DUE EAST. AN AREA OF
SHOWERS WAS INCREASING IN SOUTHWEST/SOUTHCENTRAL IA AND
THUNDERSTORMS WERE FIRING IN KS ASSOCIATED WITH A SHORT WAVE
EMBEDDED IN THE FLOW PUSHING INTO SW KS.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 330 PM CDT MON MAY 4 2015

OVERVIEW...VISIBLE SATELLITE SHOWED SOME BREAKS IN THE CLOUD
COVER AND MUCAPES WERE RISING TO 2000 J/KG AND ARE FORECAST TO
2500 J/KG LATER THIS AFTERNOON. HOWEVER...SHEAR IS WEAK AND
FREEZING LEVELS ABOUT 10K. THIS SUGGESTS MULTICELL CLUSTERS
PRODUCING NEAR SEVERE HAIL AROUND 1 INCH. PRECIPITABLE WATERS
INCREASE TO 1.50 INCHES SO HEAVY DOWNPOURS WILL ACCOMPANY THE
STRONGER STORMS.

TONIGHT...SHORT WAVE WILL RIDE INTO SOUTHEAST NEB EARLY THIS
EVENING AND THEN ACROSS IOWA OVERNIGHT. THIS WILL PROVIDE LARGE-
SCALE ASCENT AND WITH THE BOUNDARY BISECTING THE CWA THUNDERSTORMS
WILL CONTINUE TO INCREASE IN COVERAGE LATE THIS AFTERNOON AND
EVENING. HRRR/ARW/WRF-NMM INDICATE THIS CONGEALING INTO A RATHER
LARGE AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS OVERNIGHT. THE
HAIL THREAT APPEARS TO BE CONFINED TO MAINLY THIS EVENING WITH THE
BETTER INSTABILITY. HEAVY DOWNPOURS CAN BE EXPECTED AT ANY TIME
AND SOME LOCATIONS SHOULD BE ABLE TO PICK UP OVER AN INCH OF RAIN.
DUE TO THE BOUNDARY BISECTING THE MIDDLE TO THE CWA THERE WILL BE
A NICE THERMAL GRADIENT. MINIMUM TEMPERATURES WILL RANGE FROM THE
LOWER 50S FROM DUBUQUE TO FREEPORT...TO THE LOWER 60S IN OUR
SOUTHERN CWA.

TUESDAY...SHOWERS AND A FEW THUNDERSTORMS IN THE MORNING WILL
GRADUALLY DIMINISH AS THE DAY PROGRESSES AS FORCING WEAKENS. THE
STRONGER FORCING SHIFTS WELL TO OUR WEST AS A DEEP UPPER LEVEL
TROUGH EDGES CLOSER TO THE PLAINS. OPERATIONAL MODELS SUGGEST THE
FRONTAL BOUNDARY WILL MOVE LITTLE BUT THE CONVECTION OVERNIGHT MAY
HAVE A SAY IN THAT. SHOULD BE QUITE A THERMAL GRADIENT AGAIN WITH
HIGH TEMPERATURES RANGING FROM THE LOWER TO MID 60S IN FAR NW IL
TO AROUND 80 IN OUR SOUTH. HOWEVER...DEPENDING ON WHERE THE
BOUNDARY WILL EXIST...CLOUD TRENDS AND ANY LINGERING SHOWERS THIS
MAY IMPACT TEMPERATURES GREATLY.

.LONG TERM...(TUESDAY NIGHT THROUGH NEXT MONDAY)
 ISSUED AT 330 PM CDT MON MAY 4 2015

TUESDAY NIGHT AND WEDNESDAY...SEVERAL OF THE 12Z RUN MODELS TRY TO
MIGRATE THE MAIN WARM FRONT TO THE NORTHERN CWA BY EARLY WED
MORNING...WITH MAIN FORCING SHIFTING OFF DIGGING L/W TROF ACRS THE
CENTRAL PLAINS AND ELEVATED WAA FED RIBBON OF SHOWERS STORMS TO THE
NORTH ACRS MN INTO WI. THUS BESIDES A FEW SCTRD TO ISOLATED SHOWERS/
STORMS ACRS THE NORTHERN CWA TUE EVENING...THIS PERIOD MAY BE A LULL
IN PRECIP BARRAGE THIS WEEK. BUT RATHER LOW CONFIDENCE IN THIS
SCENARIO AND COULD SEE THE NAM/S MORE SCTRD PRECIP COVERAGE ALONG
AND NORTH OF I80 FOR MUCH OF THE EVENING PAN OUT ESPECIALLY WITH A
MORE SOUTHERLY WARM FRONTAL POSITION HANGING ON. LOWS RANGING FROM
THE LOWER 50S IN THE NORTHEAST...TO AROUND 60 IN THE FAR SOUTH WITH
SIMILAR DPT VARIANCES.

SOUTHEAST CONUS RIDGE WITH SE ATLANTIC CUT-OFF TROPICAL LOOKING
SYSTEM MAKING FOR A BLOCKING PATTERN WED INTO AT LEAST THE END OF
THE WEEK. SHORT-WAVE SPOKES SCOOTING UP THE PLAINS AROUND STALLED
NORTHWESTERN HIGH PLAINS L/W TROF MAY MAKE FOR MUCH MORE CONVECTIVE
COVERAGE TO THE WEST/NORTHWEST OF THE CWA AND A MAINLY DRY FIRST
HALF TO WED LOCALLY. THIS MAY ALLOW TEMPS TO WARM INTO THE 80S...BUT
LATEST SREF TRENDS SUGGEST CLOUDS AND A LEAD BAND OF SHOWERS/STORMS
TO MAKE IT INTO THE SOUTHWESTERN THIRD OF MORE OF THE DVN CWA BY
LATE WED AFTERNOON. BUT THE MAIN FORCING FOCUS CLOSER TO THE UPPER
WAVE WILL CONTINUE TO MOVE ACRS THE WEST CENTRAL INTO NORTHEASTERN
PLAINS/MO RVR VALLEY WED NIGHT...WITH SEVERAL OF THE MODEL SOLUTIONS
SUGGESTING THE PRECIP WEAKENING AS IT MOVES INTO OUR AREA OF CONCERN
WED NIGHT INTO THU MORNING...THE MORE SIGNIFICANT CONVECTION
REMAINING OFF TO THE WEST AND NORTHWEST.

THURSDAY AND FRIDAY...AS STALLED SOUTHWESTERLIES WITH SEASONALLY
ROBUST WARM MOIST CONVEYOR IMPINGING ON A LLVL BOUNDARY CONTINUES
FROM THE PLAINS UP INTO THE WESTERN GRT LKS...SEVERAL OF THE MEDIUM
RANGE MODEL RUNS ARE POINTING TO LATE THU AND THU NIGHT FOR A BETTER
CHANCE FOR MORE WIDESPRREAD CONVECTION OR A MCS TYPE EVENT INTO THE
LOCAL AREA AS THE MAIN SFC FRONT DRAWS CLOSER FROM THE WEST. LONG
RANGE SHEAR PROFILES AND THERMODYNAMICS SUGGEST MARGINAL SVR STORMS
POSSIBLE...WITH A BETTER CHC AT LOCALLY HEAVY RAIN... PROJECTED
PWAT/S CLIMB TO OVER AN INCH TO 1.2 INCHES AS THU PROGRESSES. THU IS
A WARM DAY WITH READINGS WELL UP IN THE 80S POSSIBLE...BUT AGAIN
CONVECTIVE DEBRIS AND PRECIP ITSELF MAY TEMPER THE HIGH TEMP
POTENTIAL AND WILL PLAY IT MORE CONSERVATIVE. ANY OUT FLOW
BOUNDARIES FROM THU NIGHT...OR THE MAIN BOUNDARY ITSELF STALLING OUT
RIGHT ACRS THE CWA ON FRI MAY MAKE FOR A WET END TO THE WEEK.

SATURDAY THROUGH NEXT MONDAY...ALMOST DAILY PRECIP CHANCES
CONTINUE...AND SEVERAL OF THE MEDIUM RANGE MODELS SUGGEST A LARGE
PIECE OF THE WESTERN CONUS L/W TROF TO ROLL OUT ACRS THE MID CONUS
OR UPPER MIDWEST THIS PERIOD...WITH SEVERAL TARGETING SUNDAY. WITH
ADEQUATE HEATING THIS COULD BE A MORE ORGANIZED SEVERE WX DAY WITH
SYNOPTIC SCALE FORCING MAKING IT/S WAY ACRS THE MS RVR VALLEY INTO
THE GRT LKS...IT/S JUST TIMING THIS WAVE. LESS SVR POTENTIAL IF THE
WAVE ROLL OUT DELAYS UNTIL LATER AT NIGHT SUCH AS SUNDAY NIGHT INTO
MON MORNING. BUT THE HEAVY RAIN THREAT STILL THERE...AND
ACCUMULATIVE RAINFALL POTENTIAL FROM THIS WEEK AND INTO THE WEEKEND
MAY RANGE FROM 3-5+ INCHES WITH THE MREF SUGGESTING 50 MILES EITHER
SIDE OF THE I80 CORRIDOR CURVING BACK INTO SOUTH CENTRAL IA. HOPEFULLY
THEN A TEMPORARY REPRIEVE FROM THE RAINS AND STORMS FOR THE EARLY
PART OF NEXT WEEK IN THE WAKE OF THE PASSING L/W TROF.   ..12..

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1256 PM CDT MON MAY 4 2015

A NEARLY STATIONARY FRONTAL BOUNDARY NEAR I-80 WILL HAVE MVFR CIGS
ALONG AND NORTH OF THE BOUNDARY...ALONG WITH NORTHEAST WINDS 10 KNOTS
OR LESS. TO THE SOUTH OF THE BOUNDARY VFR CONDS AND SOUTH WINDS AROUND
10 KNOTS. SCATTERED THUNDERSTORMS WILL DEVELOP BY LATE THIS AFTERNOON
ALONG/SOUTH OF THE BOUNDARY AND THEN BECOME MORE WIDESPREAD THIS
EVENING AND OVERNIGHT. MVFR/LCL IFR CONDS IN THUNDERSTORMS PRODUCING
HEAVY RAIN AND POTENTIAL FOR AROUND 1 INCH HAIL.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...HAASE
SHORT TERM...HAASE
LONG TERM...12
AVIATION...HAASE
Hazardous weather outlook, May 4, 4:32 AM CDT, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
432 AM CDT MON MAY 4 2015

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-051115-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
432 AM CDT MON MAY 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

EXPECT PERIODS OF THUNDERSTORMS THROUGH TONIGHT. THERE IS A SLIGHT
RISK OF SEVERE STORMS THIS AFTERNOON AND EARLY EVENING...MAINLY
SOUTH OF A LINE FROM BELLE PLAINE IOWA TO ALEDO ILLINOIS. THE MAIN
THREAT WILL BE ISOLATED STORMS WITH HAIL AROUND QUARTER SIZE. WITH
THE POTENTIAL FOR MULTIPLE ROUNDS OF STORMS...LOCALLY HEAVY
RAINFALL IS POSSIBLE. THE OVERALL THREAT FOR FLOODING IS
LOW...WITH THE EXCEPTION OF LOCALIZED HEAVY RAIN OCCURRING IN
URBAN AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A DAILY CHANCE OF THUNDERSTORMS THROUGH THE WEEK EXCEPT
POSSIBLY WEDNESDAY. CURRENTLY THE MORE FAVORED TIME PERIODS FOR
THUNDERSTORMS ARE TUESDAY AND THURSDAY THROUGH SUNDAY.

THE THREAT OF SEVERE STORMS LOOKS TO BE LOW ON TUESDAY. THURSDAY
THROUGH SUNDAY IT IS TOO EARLY TO DETERMINE ANY SEVERE WEATHER
THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS
EVENING...MAINLY SOUTH OF A LINE FROM BELLE PLAINE IOWA TO ALEDO
ILLINOIS.

RP KINNEY/08

In the hours before

Local storm report, May 4, 4:48 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
448 PM CDT MON MAY 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             FORT MADISON            40.62N 91.35W
05/04/2015  E0.88 INCH       LEE                IA   TRAINED SPOTTER

            SEVERAL STONES DIME TO NICKEL. MOST STONES LESS THAN .5
            INCHES.

&&

BILLN
Local storm report, May 4, 4:51 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
451 PM CDT MON MAY 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     HAIL             NIOTA                   40.62N 91.28W
05/04/2015  M0.50 INCH       HANCOCK            IL   TRAINED SPOTTER

&&

GROSS
Local storm report, May 4, 5:05 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
505 PM CDT MON MAY 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             SSW COLCHESTER          40.42N 90.80W
05/04/2015  E0.25 INCH       MCDONOUGH          IL   TRAINED SPOTTER

            JUST ENDED.

&&

GROSS
Local storm report, May 4, 5:21 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
521 PM CDT MON MAY 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     HAIL             SSE COLCHESTER          40.42N 90.79W
05/04/2015  M0.25 INCH       MCDONOUGH          IL   TRAINED SPOTTER

&&

GROSS
Local storm report, May 4, 5:26 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
526 PM CDT MON MAY 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     HAIL             MACOMB                  40.47N 90.68W
05/04/2015  E0.25 INCH       MCDONOUGH          IL   TRAINED SPOTTER

            JUST ENDED AT WIU.

&&

GROSS
Local storm report, May 4, 5:33 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
533 PM CDT MON MAY 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     HAIL             1 SW MACOMB             40.46N 90.69W
05/04/2015  E0.75 INCH       MCDONOUGH          IL   PUBLIC

            HALF TO NEAR PENNY SIZED

&&

BILLN

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 3:40 PM CDTSpecial Weather StatementDVNHancock50 min
May 4, 4:45 PM CDTSpecial Weather StatementDVNMcDonough60 min
May 4, 5:05 PM CDTSevere Thunderstorm WarningDVNMcDonough25 min
May 4, 6:28 PM CDTSpecial Weather StatementDVNMcDonough62 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.